Alert archive / Missouri / High Wind Watches in 2005

High Wind Watch 1, NWS Springfield, MO

November 27, 200521 counties in Missouri

NWS Springfield, MO issued this high wind watch at Nov 27, 2005, 8:18 PM CST for 21 counties in Missouri. It took effect at Nov 27, 2005, 9:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 8:18 PM CST (02:18 UTC)
In effect from
Nov 27, 2005, 9:00 PM CST
Expired
Nov 28, 2005, 1:07 AM CST
In force
4 hr
Issued by
NWS Springfield, MO
All 21 counties

Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 280218
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
280400-
/O.CON.KSGF.HW.W.0001.000000T0000Z-051128T0400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...
AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
818 PM CST SUN NOV 27 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

SOUTHWEST WINDS WILL SUDDENLY INCREASE TO 35 TO 45 MPH WITH GUSTS
OF 55 TO 70 MPH ARE EXPECTED. THESE WINDS WILL CAUSE SHALLOW
ROOTED TREES TO BE UPROOTED AND COULD CAUSE MINOR PROPERTY
DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MOZ056>058-069>071-080>083-090>092-095>098-103>106-281100-
/O.NEW.KSGF.HW.A.0001.051128T0300Z-051128T1100Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
818 PM CST SUN NOV 27 2005

...HIGH WIND WATCH IN EFFECT UNTIL 5 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. 

VERY STRONG AND POSSIBLY DAMAGING WINDS ARE LIKELY AS A POWERFUL
FRONT MOVES ACROSS THE AREA TONIGHT. WINDS WILL SHIFT TO THE
SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50 TO
70 MPH POSSIBLE. 

ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER
DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR
WIND ADVISORY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IZZI
4 follow-up statements
000 
WWUS73 KSGF 280345
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
280900-
/O.EXT.KSGF.HW.W.0001.000000T0000Z-051128T0900Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...
AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
945 PM CST SUN NOV 27 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM CST MONDAY. 

SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 5O TO 70 MPH INTO THE
EARLY MORNING HOURS. NUMEROUS REPORTS CONTINUE TO COME IN OF WIND
GUSTS TO NEARLY 70 MPH AS WELL AS WIDESPREAD DAMAGE. THIS IS A
DANGEROUS SITUATION THESE WINDS WILL CAUSE TREES TO BE UPROOTED
AND DAMAGE TO MOBILE HOMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MOZ056>058-069-070-080-081-090>092-095-103-104-281200-
/O.EXT.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-DALLAS-LACLEDE-GREENE-WEBSTER-
WRIGHT-CHRISTIAN-STONE-TANEY-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...BUFFALO...LEBANON...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH
945 PM CST SUN NOV 27 2005

...HIGH WIND WATCH NOW IN EFFECT UNTIL 6 AM CST MONDAY...

THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. 

VERY STRONG AND POSSIBLY DAMAGING WINDS COULD SPREAD INTO THE AREA
LATE THIS EVENING AND LAST INTO THE OVERNIGHT HOURS. WINDS WILL
SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH WITH
GUSTS OF 50 TO 70 MPH POSSIBLE.

ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER
DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR
WIND ADVISORY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MOZ071-082-083-096>098-105-106-281300-
/O.EXT.KSGF.HW.A.0001.051128T0700Z-051128T1300Z/
PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA...
THAYER...ALTON
945 PM CST SUN NOV 27 2005

...HIGH WIND WATCH NOW IN EFFECT FROM 1 AM TO 7 AM CST MONDAY...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 1 AM TO 7 AM CST
MONDAY. 

VERY STRONG AND POSSIBLY DAMAGING WINDS COULD LATE TONIGHT INTO
EARLY MONDAY MORNING AS VERY DRY AIR SURGES INTO THE AREA. WINDS
WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH
WITH GUSTS OF 50 TO 70 MPH POSSIBLE.

ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER
DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR
WIND ADVISORY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IZZI
000 
WWUS73 KSGF 280409
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CST SUN NOV 27 2005

MOZ056-057-069-080-081-090-091-095-103-104-281000-
/O.UPG.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/
/O.EXB.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/
MORGAN-MILLER-CAMDEN-DALLAS-LACLEDE-GREENE-WEBSTER-CHRISTIAN-
STONE-TANEY-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
OSAGE BEACH...CAMDENTON...BUFFALO...LEBANON...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...NIXA...OZARK...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
1009 PM CST SUN NOV 27 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG AND DAMAGING WINDS WILL OCCUR AT TIMES INTO THE
OVERNIGHT HOURS. SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY
TONIGHT...WITH WINDS LIKELY GUTING TO BETWEEN 50 AND 70 MPH AT
TIMES. 

NUMEROUS REPORTS OF UPROOTED TREES...POWERPOLES DOWN...AND DAMAGE
TO STRUCTURES CONTINUE TO COME IN. THIS IS A POTENTIALLY DANGEROUS
SITUATION. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
281000-
/O.EXT.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...
AURORA...MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
1009 PM CST SUN NOV 27 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. 

SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 5O TO 70 MPH INTO THE
EARLY MORNING HOURS. NUMEROUS REPORTS CONTINUE TO COME IN OF WIND
GUSTS TO NEARLY 70 MPH AS WELL AS WIDESPREAD DAMAGE. THIS IS A
DANGEROUS SITUATION THESE WINDS WILL CAUSE TREES TO BE UPROOTED
AND WILL DAMAGE MOBILE HOMES AND POSSIBLY OTHER STRUCTURES AS WELL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MOZ071-082-083-096>098-105-106-281200-
/O.EXT.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/
PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA...
THAYER...ALTON
1009 PM CST SUN NOV 27 2005

...HIGH WIND WATCH NOW IN EFFECT UNTIL 6 AM CST MONDAY...

THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. 

VERY STRONG AND POSSIBLY DAMAGING WINDS COULD LATE TONIGHT INTO
EARLY MONDAY MORNING AS VERY DRY AIR SURGES INTO THE AREA. WINDS
WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH
WITH GUSTS OF 50 TO 70 MPH POSSIBLE.

ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER
DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR
WIND ADVISORY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MOZ058-070-092-281200-
/O.CON.KSGF.HW.A.0001.051128T0500Z-051128T1200Z/
MARIES-PULASKI-WRIGHT-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...MOUNTAIN GROVE...MANSFIELD
1009 PM CST SUN NOV 27 2005

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

VERY STRONG AND POSSIBLY DAMAGING WINDS COULD SPREAD INTO THE
AREA LATE THIS EVENING AND LAST INTO THE OVERNIGHT HOURS. WINDS
WILL SHIFT TO THE SOUTHWEST AND COULD INCREASE TO 30 TO 45 MPH
WITH GUSTS OF 50 TO 70 MPH POSSIBLE.

ONCE THE TIMING AND INTENSITY OF THE WINDS CAN BE BETTER
DETERMINED THIS WATCH WILL BE UPGRADED TO A HIGH WIND WARNING OR
WIND ADVISORY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IZZI
000 
WWUS73 KSGF 280534
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>104-
281000-
/O.CON.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
1134 PM CST SUN NOV 27 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. 

VERY STRONG AND OCCASIONALLY DAMAGING WINDS WILL OCCUR INTO THE
OVERNIGHT HOURS. SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY
TONIGHT...WITH WINDS LIKELY GUSTING TO BETWEEN 50 AND 70 MPH AT TIMES.

NUMEROUS REPORTS OF UPROOTED TREES...POWER POLES DOWN...AND DAMAGE
TO STRUCTURES HAVE COME IN. THIS IS A POTENTIALLY DANGEROUS
SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MOZ058-070-071-082-083-092-096>098-105-106-281200-
/O.UPG.KSGF.HW.A.0001.000000T0000Z-051128T1200Z/
/O.NEW.KSGF.WI.Y.0003.051128T0534Z-051128T1200Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1134 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL BECOME SOUTH TO SOUTHWEST AND INCREASE TO 20 TO 40 MPH
OVERNIGHT...WITH GUSTS TO NEARLY 55 MPH AT TIMES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IZZI
000 
WWUS73 KSGF 280707
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 AM CST MON NOV 28 2005


KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>104-
280815-
/O.CAN.KSGF.HW.W.0001.000000T0000Z-051128T1000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
107 AM CST MON NOV 28 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
HIGH WIND WARNING. 

$$

MOZ058-070-071-082-083-092-096>098-105-106-280815-
/O.CAN.KSGF.WI.Y.0003.000000T0000Z-051128T1200Z/
MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-
OZARK-OREGON-
INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
107 AM CST MON NOV 28 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

$$

BROWNING

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this high wind watch went out at Nov 27, 1:25 PM CST, 6 hours 53 minutes earlier.

Area forecast discussion, Nov 27, 1:25 PM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST SUN NOV 27 2005

.DISCUSSION...
VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN
KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS
SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO
SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP
BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM
RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN
SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE.

A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN
OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND
OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL
DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING
NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY
COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD
SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70
DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A
TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915
J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES
ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG
WITH LITTLE CAP.

THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH
BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING
AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME
SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN
FORECAST AREA BY MONDAY AFTERNOON.

.EXTENDED OUTLOOK...
MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT
EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM
SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND.
THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A
CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN
SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS
WEST/NORTHWESTERLY.

JLT

&&

.AVIATION...
FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER
SOUTHWEST MISSOURI LATE THIS MORNING.  SUNSHINE WILL ONLY ADD TO
SURFACE INSTABILITY.  EXPECT THUNDERSTORMS TO FORM OVER EASTERN
KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS
BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE
CONVECTIVE LINE.

ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND
STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD.

GAEDE

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CST SUN NOV 27 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
325 PM CST SUN NOV 27 2005

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...SOME MAY PRODUCE
DAMAGING WINDS IN EXCESS OF 70 MPH.
ISOLATED STRONG TORNADOES.
AND HAIL UP TO THE SIZE OF HALF DOLLARS.

  AREAS AFFECTED AND TIMING:

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS
EVENING.  THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2
AM.

  DISCUSSION:

THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND
THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND
ISOLATED TORNADOES...SOME POSSIBLY STRONG.

THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE
SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY
EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE
EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES
AND WIDESPREAD DAMAGING WINDS.

ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED
DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE
APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR
BEHIND SUNDAYS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS
SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS
POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55
TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO
BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE
COUNTY UPSTREAM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT / CRAMER

In the hours before

Local storm report, Nov 27, 7:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     SENECA                  36.84N 94.61W
11/27/2005  61 MPH           NEWTON             MO   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS

0545 PM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
11/27/2005                   BOURBON            KS   AWOS

            68 MPH WIND SPEED MEASURED BY AWOS.

0610 PM     TSTM WND GST     PINEVILLE               36.59N 94.38W
11/27/2005  58 MPH           MCDONALD           MO   AWOS

            58 MPH WIND SPEED MEASURED BY AWOS.

0640 PM     TSTM WND GST     COLUMBUS                37.17N 94.84W
11/27/2005  61 MPH           CHEROKEE           KS   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS.

&&

SCHULTZ
Local storm report, Nov 27, 7:54 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          8 SE WEST PLAINS        36.65N 91.75W
11/27/2005                   HOWELL             MO   EMERGENCY MNGR

            POSSIBLE TORNADO. EMERGENCY MANAGER REPORTED NUMEROUS
            TREES DOWN AND TWISTED. TWO TO THREE MOBILE HOMES
            OVERTURNED. TWO INJURIES REPORTED. EMS RESPONDING.

&&

GCLAYCOM
Local storm report, Nov 27, 8:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST SENECA                  36.84N 94.61W
11/27/2005  61 MPH           NEWTON             MO   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS

0545 PM     NON-TSTM WND GST FORT SCOTT              37.84N 94.71W
11/27/2005  0 MPH            BOURBON            KS   AWOS

            68 MPH WIND SPEED MEASURED BY AWOS.

0610 PM     NON-TSTM WND DMG PINEVILLE               36.59N 94.38W
11/27/2005                   MCDONALD           MO   AWOS

            58 MPH WIND SPEED MEASURED BY AWOS.

0640 PM     NON-TSTM WND DMG COLUMBUS                37.17N 94.84W
11/27/2005                   CHEROKEE           KS   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS.

&&

SCHULTZ
Local storm report, Nov 27, 8:06 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          POTTERSVILLE            36.70N 92.03W
11/27/2005                   HOWELL             MO   BROADCAST MEDIA

            POSSIBLE TORNADO. PORCH BLOWN OFF A HOUSE. BARNED DAMAGED
            NEAR INTERSECTION OF HIGHWAY K AND KK.

&&

GCLAYCOM
Local storm report, Nov 27, 8:08 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     NON-TSTM WND GST PINEVILLE               36.59N 94.38W
11/27/2005  0 MPH            MCDONALD           MO   AWOS

            58 MPH WIND SPEED MEASURED BY AWOS.

0640 PM     NON-TSTM WND GST COLUMBUS                37.17N 94.84W
11/27/2005  0 MPH            CHEROKEE           KS   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS.

&&

SCHULTZ
Local storm report, Nov 27, 8:14 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     NON-TSTM WND GST FORT SCOTT              37.84N 94.71W
11/27/2005  68 MPH           BOURBON            KS   AWOS

            68 MPH WIND SPEED MEASURED BY AWOS.

0610 PM     NON-TSTM WND GST PINEVILLE               36.59N 94.38W
11/27/2005  58 MPH           MCDONALD           MO   AWOS

            58 MPH WIND SPEED MEASURED BY AWOS.

0640 PM     NON-TSTM WND GST COLUMBUS                37.17N 94.84W
11/27/2005  61 MPH           CHEROKEE           KS   AWOS

            61 MPH WIND SPEED MEASURED BY AWOS.

&&

SCHULTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:07 PM CSTSevere Thunderstorm WarningSGFBarry38 min
Nov 27, 6:26 PM CSTTornado WarningSGFHowell64 min
Nov 27, 6:34 PM CSTSevere Thunderstorm WarningSGFLawrence28 min
Nov 27, 6:52 PM CSTSevere Thunderstorm WarningSGFDade23 min
Nov 27, 7:01 PM CSTSevere Thunderstorm WarningSGFHickory, Polk37 min
Nov 27, 7:19 PM CSTHigh Wind WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 17 more6 hr
Nov 27, 7:22 PM CSTSevere Thunderstorm WarningSGFOregon, Shannon68 min
Nov 27, 7:23 PM CSTSevere Thunderstorm WarningSGFBenton33 min
Nov 27, 8:27 PM CSTTornado WarningSGFShannon8 min
Nov 27, 9:43 PM CSTFlash Flood WarningSGFDent, Oregon, Shannon10 hr
Nov 27, 10:09 PM CSTFlash Flood WarningSGFHowell10 hr
Nov 27, 11:34 PM CSTWind AdvisorySGFDent, Douglas, Howell, Maries, Oregon, Ozark and 5 more93 min

Nearby

High Wind Watches in Missouri, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.